Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 111, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 29, 2003, 2:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2003, 2:02 PM EDT (18:02 UTC)
- Expired
- Aug 29, 2003, 3:30 PM EDT
- In force
- 88 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 29, 11:05 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 29, 11:05 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1105 AM EDT FRI AUG 29 2003 ...UPDATED TO ADD SVR TSTM WATCH ENTIRE AREA UNTIL 4 PM... PREV DISC FOLLOWS... WIDELY SCATD SHOWERS AND TSTMS HAVE DEVELOPED WITH WARM FRONTAL PASSAGE THIS MORNING OVR WRN NY AND THIS ACTIVITY NOW OVER GENESEE VALLEY AND SHOULD MOVE INTO OUR ERN COUNTIES AROUND MIDDAY. SKIES HAVE PARTIALLY CLEARED IN WARM SECTOR OVER FAR WEST AND BACK ACROSS SRN ONT AND OHIO AND HEATING IS COMMENCING. DEW PTS NOW INTO LOWER 70S OVER WEST. MAIN AXIS OF CONVECTION AHEAD OF COLD FRONT STRETCHES FROM JUST N OF TORONTO TO DETROIT AREA. THIS ACTIVITY MAY TEND TO WEAKEN A BIT FURTHER REST OF MORNING BUT SHOULD REIGNITE AS IT ENCOUNTERS BETTER INSTABILITY PARAMETERS AND MOVES TWD OUR CWA EARLY THIS AFTERNOON. SO...WILL JUST MAINTAIN LIKELY POPS ALL AREAS BUT USE FEW QUALIFIER AS MOST OF THE TIME WILL BE DRY. AS FOR SVR POTENTIAL...CAPES NOT ALL THAT IMPRESSIVE...BUT MODEL CAPES MAY BE UNDERESTIMATED AS THEY ARE BASED ON A CLOUDY DAY AND WE ARE GETTING SOME SUNSHINE. ALSO...DECENT LL JET (40-45KTS AT 2K FT) OVER LOWER LAKES DURING AFTERNOON...SO WE WILL HAVE TO KEEP AN EYE ON THIS. REST OF FCST OK FOR NOW...JUST A FEW WORDING TWEAKS FOR TONIGHT. 06Z GFS A BIT FURTHER NORTH AGAIN WITH STALLED BOUNDARY FOR LATER IN WEEKEND WHICH COULD HAVE SOME IMPLICATIONS FOR US...ESP SRN TIER...BUT WILL AWAIT 12Z GUID PACKAGE BEFORE CHANGING ANYTHING. THATS IT FROM THE MUGGY BUF THIS MORNING. UPDATED WRKZONES OUT. ON STREET BEFORE 10. TAKE IT EASY. .BUF...NONE. MCLAUGHLIN
Hazardous weather outlook, Aug 29, 4:20 AM EDT, 9 hours 42 minutes before
NYZ001>008-010>013-019>021-085-290815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER AS THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS. THE EASTERN LAKE ONTARIO COUNTIES STAND A SLIGHTLY BETTER CHANCE OF SEVERE WEATHER AS MID LEVEL WINDS WILL BE STRONGER AND THE STORMS MAY MOVE FASTER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH THE EARLY EVENING.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:13 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 29, 12:55 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 29, 1:35 PM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 29, 1:51 PM EDT | Special Marine Warning | BUF | 24 min | |
| Aug 29, 2:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Aug 29, 2:16 PM EDT | Special Marine Warning | BUF | 29 min | |
| Aug 29, 2:58 PM EDT | Special Marine Warning | BUF | 32 min | |
| Aug 29, 3:12 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 29, 4:30 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.